Hail, Dixon
- When
- July 15, 8:15 PM CST
- Where
- Dixon County, 2 mi NE of Maskell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.700, -96.942
Thunderstorms produced large hail near the Missouri River in extreme northeast Nebraska during the evening of July 15th. One report of large hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced large hail near the Missouri River in extreme northeast Nebraska during the evening of July 15th. One report of large hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 15, 7:44 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 844 PM CDT SUN JUL 15 2007 .DISCUSSION... CONVECTION TEASING THE AREA FROM THE SOUTH THIS EVENING AND AGAIN LATER TONIGHT FROM THE NORTH. THE CELL JUST SOUTH OF YANKTON GROWING IN TO QUITE THE STORM AS OF 840 PM CDT. IF THIS STORM CAN HOLD TOGETHER...MAY BE ISSUING FOR SOUTHERN CLAY AND DIXON. BETTER UPPER LEVEL SUPPORT DIVES SOUTH TONIGHT FROM NORTHERN MN...AND THIS MAY ALSO BRING SOME STRONG STORMS TO MAINLY SOUTHWEST MINNESOTA AFTER ABOUT MIDNIGHT. 08 && .PREV DISCUSSION... TWO PRECIP CONCERNS OVERNIGHT. THE FIRST IS ASSOCIATED WITH A WEAK WAVE MOVING INTO SOUTH CENTRAL SOUTH DAKOTA. THIS WAVE HAS PRODUCED SOME MID LEVEL SHOWERS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST TOWARD THE MISSOURI RIVER. IN ADDITION...IT WILL BECOME INCREASINGLY UNSTABLE ACROSS SOUTH CENTRAL SD LATE THIS AFTERNOON AND TONIGHT. TEMPS HAVE REMAINED SOMEWHAT COOL SO SOME CONVECTIVE INHIBITION WILL NEED TO BE OVERCOME. THEREFORE HAVE KEPT POPS IN THE 30 TO RANGE FOR SCATTERED STORM. BEST CHANCE WILL BE PRIOR TO SUNSET AND COULD REACH AS FAR EAST AS SIOUX CITY. THERE IS ENOUGH SHEAR AND DRY AIR IN PLACE THAT AN ISOLATED SEVERE WIND AND HAIL IS POSSIBLE. THE SECOND CHANCE OF PRECIP WILL COME WITH AN ADVANCING SHORTWAVE MOVING INTO MN LATE THIS AFTERNOON. CONVECTION WILL CERTAINLY DEVELOP ACROSS MINNESOTA...THE QUESTION IS WILL IT BE FAR ENOUGH SOUTHWEST TO HIGH MARSHALL AND JACKSON. BECAUSE OF THIS UNCERTAINTY HAVE KEPT POPS AROUND 40 IN THIS AREA AND DROPPED IT TO 20 FROM BKX TO PQN TO SLB. 1-6 KM SHEAR IS AROUND 40 KTS LATE TONIGHT WHICH IS MORE THAN ADEQUATE TO SUPPORT ROTATING UPDRAFTS AND ISOLATED LARGE HAIL. THE OUTFLOW FROM THESE STORMS WILL REINFORCE THE FRONT AND SHOULD DRIVE THE FRONT INTO SW MN BY LATE TONIGHT WITH TOWARD I90 BY 15Z. NAM LOOKS FAR TOO STRONG AND FAST WITH THIS FRONT GIVEN SCATTERED NATURE OF CONVECTION AND FACT THIS WAVE IS NOT DIGGING BUT JUST MOVING WITH THE NW FLOW. SO EXPECT FRONT WILL GRADUALLY SLOW AND SHALLOW OUT AS IT MOVES SOUTHWEST ON MONDAY. GFS AND NAM USUAL OPPOSITE EXTREMES WITH FRONTAL POSITIONS AND MIXING POTENTIAL...WITH REALITY SOMEWHERE IN BTWN NEXT FEW DAYS... CLOSER TO CANADIAN SFC PROG. SHOULD BE TOO MANY CAPPING ISSUES TO PUT ANY CHC PRECIP IN THE FCST MON AFTN THRU WED...BUT WILL HAVE TO WATCH FOR STRAY ISOLD CAP BUSTERS. ELY OUTFLOW WILL CUT BACK HIGHS ESP N AND E IN CWA FOR MON...WITH LINGERING EFFECTS THRU TUE MRNG. HOWEVER RETURN SSELY FLOW WARM AND MORE HUMID AIR SETS UP AGAIN FM TUE AFTN THRU WED AND WILL KEEP IT PRETTY WARM ESP WEST AND SOUTH IN CWA. BIG QUESTION IS TIMING OF MAJOR NRN STREAM PUSH FM N TO S OVER CWA WED NGT THRU THU NGT. 12Z GFS LOOKS TOO STRONG AND SLOW WITH OVERDONE CYCLOGENESIS AND QPF...WITH LATEST ECMWF AND CANADIAN WEAKER AND FASTER...AND LATER FCSTS MAY HAVE TO SPEED THINGS UP. ALL MODELS IMPLY CHC TSTMS DVLPG SSEWD OVR CWA SOMETIME DURG THIS PERIOD...THE QUESTION IS HOW FAST. COOLED OFF TEMPS FM PREV FCST FOR THU INTO THE WEEKEND...BUT NOT AS COOL AS GUIDANCE. THU IS THE BIG PROBLEM WITH INITIAL PUSH...AND THE FCST MIGHT NOT BE COOLER ENUF. && .AVIATION... TAF SITES ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. FROP LATE TONIGHT IN KHON AND TOMORROW IN KFSD AND KSUX WILL RESULT IN A WIND SHIFT BUT NO LOW CLOUDS OR CONVECTION EXPECTED. SCATTERED TSRA ARE EXPECTED TO DEVELOP ACROS TWEB ROUTE 243...MAINLY NORTHEAST OF PIPESTONE MN. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM/SCHUMACHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT SUN JUL 15 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1122 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTHWEST OF A LINE FROM CHAMBERLAIN TO YANKTON TO WAKEFIELD NEBRASKA. IF STORMS DO DEVELOP...ISOLATED HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN MINNESOTA THIS EVENING. A FEW STORMS MAY MOVE INTO SOUTHWEST MINNESOTA AS WELL AS ADJACENT AREAS OF IOWA AND SOUTH DAKOTA AFTER MIDNIGHT. ISOLATED SEVERE STORMS WITH UP TO QUARTER SIZE HAIL ARE POSSIBLE NORTHEAST OF A LINE FROM MARSHALL TO JACKSON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 4 TO 8 PM IN SOUTH CENTRAL SOUTH DAKOTA. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT IN PORTIONS OF SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
The Sioux Falls radar (KFSD), 100 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50048.